Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 95, NWS Lake Charles, LA

September 1, 2011

NWS Lake Charles, LA issued this small craft advisory at Sep 1, 2011, 3:59 AM CDT. It took effect at Sep 1, 2011, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 1, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
Sep 1, 2011, 1:00 PM CDT
Expired
Sep 1, 2011, 10:12 AM CDT
In force
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS74 KLCH 010859
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 AM CDT THU SEP 1 2011

...INCREASING WINDS AND SEAS AS A TROPICAL WAVE MOVES TOWARD THE
NORTHERN GULF OF MEXICO...

.THE INTERACTION OF AN EXPECTED STRENGTHENING TROPICAL WAVE MOVING
TOWARD THE NORTHERN GULF AND HIGH PRESSURE OVER THE SOUTHEAST U.S.
WILL LEAD TO INCREASING EAST TO SOUTHEAST WINDS BECOMING STRONG
AND GUSTY LATER THIS AFTERNOON. SEAS WILL ALSO INCREASE AND BECOME ROUGH.

GMZ455-475-012100-
/O.NEW.KLCH.SC.Y.0095.110901T1800Z-110902T1200Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
359 AM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT FRIDAY. 

* WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-470-472-012100-
/O.NEW.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
359 AM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT FRIDAY. 

* WINDS AND SEAS: EAST WINDS UP TO 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
1 follow-up statement
829 
WHUS74 KLCH 011512
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT THU SEP 1 2011

...INCREASING WINDS AND SEAS AS A TROPICAL WAVE MOVES TOWARD THE
NORTHERN GULF OF MEXICO...

.THE RATHER CLOSE PROXIMITY OF A CAROLINA DOME OF HIGH PRESSURE
TO A WESTERN GULF OF MEXICO TROPICAL WAVE IS GENERATING LARGE
DIFFERENCES IN PRESSURE OVER THE COASTAL WATERS. STRONG EASTERLY
WINDS ARE THE RESULT. WINDS SPEEDS MAY INCREASE TO GALE FORCE THIS
EVENING OVER THE EASTERN LEG OF THE COASTAL WATERS...AND OVER THE
WESTERN LEG ON FRIDAY.

GMZ450-470-020000-
/O.NEW.KLCH.GL.A.0004.110901T1512Z-110903T1200Z/
/O.CAN.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT THROUGH SATURDAY MORNING. 

WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS.
SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ455-475-020000-
/O.UPG.KLCH.SC.Y.0095.110901T1800Z-110902T1200Z/
/O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ452-472-020000-
/O.UPG.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/
/O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: EAST WINDS INCREASING TO 30 KNOTS AND GUSTY.
  SEAS GROWING TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-020000-
/O.NEW.KLCH.SC.Y.0096.110901T1512Z-110903T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1012 AM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
GUSTS. COASTAL LAKES AND BAYS INCREASING TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 11:50 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 31, 11:50 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CDT WED AUG 31 2011

.AVIATION UPDATE...REGARDING 06Z TAF ISSUANCE. CLEAR SKIES ACROSS
THE REGION THIS EVENING AND THIS IS ANTICIPATED TO REMAIN THE CASE
THROUGH THE REMAINDER OF TONIGHT. HIGH PRESSURE THAT HAS BEEN
ESTABLISHED OVER THE REGION FOR THE LAST SEVERAL DAYS IS EXPECTED
TO WEAKEN ON THURSDAY WHICH WILL ALLOW FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. AM CARRYING VCTS DURING THE AFTERNOON
HOURS AT THE TERMINALS OF AEX...LCH AND BPT. WILL CARRY AN
AFTERNOON TEMPO GROUP AT LFT AND ARA WHERE A LITTLE MORE MORE
MOISTURE AND INSTABILITY WILL BE IN PLACE. OVERALL VFR WILL
CONTINUE EXCEPT WITH CONVECTION.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 1049 PM CDT WED AUG 31 2011/

DISCUSSION...

FORECAST FOR THIS EVENING IS GENERALLY ON TARGET...SO NO MAJOR
CHANGES WERE REQUIRED...BUT DID REFRESH MOST FIRST PERIOD GRIDS TO
BRING THEM IN LINE WITH LATEST OBS/GUIDANCE. FORECAST FOR THE
WEEKEND/EARLY NEXT WEEK STILL ONE OF LOW CONFIDENCE...THOUGH IF
THERE IS A TREND TO BE SEEN TONIGHT...IT IS THAT THE GFS GUIDANCE
WHICH HAS BEEN ON THE NORTH/EAST END OF THE SPECTRUM HAS CONTINUED
TO TREND FARTHER SOUTH/WEST THIS AFTERNOON...CLOSER TO A
NORTHWEST GULF SOLUTION SHOWN BY THE OTHER GLOBAL MODELS.

FOR THE COASTAL WATERS...A TROPICAL WAVE OVER THE SOUTHEAST GULF
OF MEXICO IS FORECAST TO CONTINUE MOVING TOWARD THE NORTHWEST OVER
THE NEXT COUPLE OF DAYS. THIS WAVE IS BEING MONITORED FOR POSSIBLE
TROPICAL DEVELOPMENT...WITH NHC GIVING IT A HIGH CHANCE...60
PERCENT...OVER THE NEXT 48 HOURS. REGARDLESS...WINDS AND SEAS ARE
EXPECTED TO CONTINUE GRADUALLY INCREASING. BUOYS OVER THE WATERS
SOUTH OF NEW ORLEANS ARE REPORTING WIND GUSTS OF 25 TO 35
KNOTS...AND THESE CONDITIONS ARE EXPECTED TO SPREAD WEST DURING
THE DAY TOMORROW. MARINE INTERESTS ARE STRONGLY ENCOURAGED TO STAY
TUNED TO THE LATEST FORECASTS.

13

PREV DISCUSSION... /ISSUED 640 PM CDT WED AUG 31 2011/

AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. RADAR DEPICTING
ISOLATED SHOWERS OVER ACADIANA. THESE ARE EXPECTED TO DIE OFF
SHORTLY. REMAINDER OF AREA UNDER A FEW TO SCATTERED CU AND THIS
TOO WILL BE DISSIPATING. CLEAR SKIES THEN EXPECTED THROUGH TONIGHT.
VFR TO CONTINUE AT ALL SITES.

MARCOTTE

PREV DISCUSSION... /ISSUED 403 PM CDT WED AUG 31 2011/

DISCUSSION...
BOY ANOTHER HOT DAY ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA
AS TEMPERATURES HAVE SOARED BACK INTO THE UPPER 90S TO ABOUT 101
DEGREES. ABOUT THE ONLY PIECE OF GOOD NEWS IS THE DEW POINTS HAVE
REMAINED LOW AND THIS HAS KEPT THE HEAT INDEX FROM SOARING.
CURRENTLY WE ARE LOOKING AT SHOWERS IN THE LOUISIANA COASTAL
WATERS. STORMS ARE MOVING WEST ACROSS THE COASTAL WATERS WITH THIS
MOVEMENT EXPECTED THROUGH THE OVERNIGHT HOURS.

NOW...A TROPICAL WAVE IN THE SOUTHERN GULF WILL MOVE NORTHWARD
AND INTO THE NORTHERN GULF. AT THIS TIME THERE IS NUMEROUS
DIFFERENCES AND SOLUTIONS. OVER ALL IT LOOKS LIKE THE SYSTEM WILL
MOVE TO THE NORTHWEST. THIS WILL INCREASE WINDS AND SEAS IN THE
COASTAL WATERS. THE GOOD NEWS FOR SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA IS IF THE WAVE DOES MOVE IN THIS DIRECTION WE ARE
FINALLY GOING TO GET DESPERATELY NEEDED RAINFALL. THE OTHER PIECE
OF GOOD NEWS IS THAT TEMPS WILL NOT CLIMB INTO THE UPPER 90S...WE
ARE LOOKING AT MID 90S TOMORROW AND UPPER 80S BY SUNDAY. RAINFALL
TOTALS THROUGH THIS PERIOD "THURSDAY THROUGH WEDNESDAY OF NEXT
WEEK" WILL AVERAGE ABOUT ONE TO TWO INCHES ACROSS THE LAKES REGION
AND ABOUT THE SAME FOR CENTRAL LOUISIANA. DOWN TOWARDS THE COAST
ABOUT FOUR INCHES LOOKS ABOUT RIGHT FOR THE I-10 CORRIDOR SOUTH TO
THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  95  76  92  75 /  10  40  30  40  30
KBPT  75  95  77  92  76 /  10  40  30  40  30
KAEX  72  99  75  95  74 /  10  20  20  30  20
KLFT  75  95  76  91  75 /  10  40  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 31, 5:08 AM CDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
508 AM CDT WED AUG 31 2011

GMZ432-LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-
011115-
CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
508 AM CDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
HOT AND DRY CONDITIONS WILL PREVAIL. APPARENT TEMPERATURES WILL BE
BETWEEN 100 AND 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF
OF MEXICO THROUGH THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON
JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE
LEAST...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. ALSO...A PERSISTENT MODERATE EAST TO
SOUTHEAST WIND FLOW WILL ALLOW FOR SOME WATER PILING ALONG THE
COAST WITH TIDES POSSIBLY UP TO ONE FOOT ABOVE PREDICTED LEVELS
DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-435-450-452-455-470-472-475-011115-
SABINE LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
508 AM CDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MAINLY LIGHT SOUTHEAST WINDS CAN BE EXPECTED WITH SOME INCREASE IN
SHOWERS OFFSHORE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF
OF MEXICO THROUGH THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON
JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE
LEAST...EAST TO SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS
WITH SEAS INCREASING TO 5 TO 8 FEET. SHOWERS AND THUNDERSTORMS ARE
ALSO EXPECTED TO INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 10:12 AM CDTGale WatchLCH9 hr
Sep 1, 10:12 AM CDTGale WarningLCH9 hr
Sep 1, 10:12 AM CDTSmall Craft AdvisoryLCH9 hr
Sep 1, 10:16 AM CDTCoastal Flood WatchLCH9 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.